Serotonin syndrome is a potentially deadly reaction that occurs as a result of: therapeutic use of medicament, as a consequence of drugs’ interaction or intentional overdosing with medicaments that influence on the serotonin metabolism.
In this paper the authors presented brief theoretical consideration of etiological causes for clinical onset of serotonin syndrome, clinical features of serotonin syndrome and difficulties in discovering the same in clinical practice. Furthermore, diagnostic criteria, differential diagnoses, treatment and prevention of serotonin syndrome were presented.
Authors presented the case report of female inpatient treated in Psychiatry Clinic in Tuzla University Clinical Centre, whose state of somatic deterioration understood originally within the clinical features of basic diseases. Correspondingly, the dose of pro-serotoninergic antidepressant was increased. Subsequently, and timely recognition of serotonin syndrome, and therapeutic corrections of medication, were of great importance in the course of patients’ recovery.